Hail, Sabine
- When
- August 3, 3:00 PM CST
- Where
- Sabine County, 3.5 mi N of Fairmount
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.250, -93.740
Quarter sized hail in the community of Fairmount, Texas.
Scattered showers and thunderstorms developed in a very unstable atmosphere across portions of northeast Texas and extreme northwest Louisiana during the afternoon and evening hours of August 3rd. Excessive heat with temperatures in the triple digits resulted in strong instability across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered showers and thunderstorms developed in a very unstable atmosphere across portions of northeast Texas and extreme northwest Louisiana during the afternoon and evening hours of August 3rd. Excessive heat with temperatures in the triple digits resulted in strong instability across the region. A weak disturbance aloft moved westward out of Mississippi and was the trigger for storm initiation. As a result, severe thunderstorms once again produced strong wind gusts which downed powerlines and large hail was also reported in a few locations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 3, 2:10 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT SUN AUG 3 2008
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS INVERTED TROUGH EXTENDING THRU THE NERN
GULF HAS SHIFTED THE UPPER RIDGE TO CENTRAL OK. THIS...ALONG W/THIS
MORNING/S OUTFLOW BOUNDARY...IS SHAVING A FEW DEGREES OFF EXPECTED
HIGHS FOR THE AFTERNOON. DESPITE THIS...KSHV MORNING SOUNDING HAD
LR8-5 IN EXCESS OF 7C/KM...W/GOES SOUNDINGS FARTHER SOUTH SHOWING A
DIMINISHED CAP AND CONVECTION ALREADY DEVELOPING...W/DAMAGING
OUTFLOWS POSSIBLE. MODELS ALSO TRY TO DEVELOP A DEPRESSION OUT OF
THE LOW CURRENTLY UNDER THE TROUGH...BUT CARRY THIS ONTO THE TEXAS
GULF COAST LATER IN THE WEEK AND KEEP IT SOUTH OF THE FA.
OTHERWISE...RIDGE WILL BEGIN MOVING NORTH AND WEST OVER THE NEXT
COUPLE OF DAYS...FOR A GRADUAL DECREASE IN TEMPS/THICKNESSES EACH
DAY. INCIDENTALLY...TODAY IS THE LAST DAY OF KSHV/S CLIMATOLOGICAL
PEAK ON TEMPS FOR THE SUMMER...BUT A COUPLE OF WARM DAYS REMAIN.
HEAT ADVISORY WILL BE EXTENDED ANOTHER DAY AT LEAST. BY LATE
THURSDAY...GFS PLACES THE RIDGE FM THE FOUR CORNERS THRU THE CENTRAL
TEXAS COAST...OPENING UP THE FOUR-STATE AREA TO NW FLOW ALOFT.
ECMWF IS SIMILAR--NW FLOW ALOFT. THIS WILL RESULT IN A TRANSITION
TO SOME REALISTIC CHANCES OF RAIN FOR THE FA THRU THE EXTENDED.
MODELS EVEN HINT AT A WEAK BACKDOOR FRONT INTO THE AREA SATURDAY
FROM A TROUGH MOVING THRU THE GREAT LAKES REGION. IF THIS PANS
OUT...TEMPS COULD BE BACK TO NORMAL IN THE FOUR-STATE AREA BY THE
END OF THE EXTENDED.
&&
.AVIATION...
SCT TSTMS ARE AGAIN POSSIBLE THIS AFTERNOON AND EARLY EVENING ONCE
TEMPERATURES CLIMB OVER 100 DEGREES. IN SUCH HOT ENVIRONMENTS WITH
WESTERLY MOVING THUNDERSTORMS...STRONG WIND GUSTS ARE TYPICAL. MOST
OF THESE TSTMS WILL BE ASSOCIATED WITH OUTFLOW BOUNDARIES FROM PRIOR
CONVECTION...AND THROUGH 00Z THE SITES IN NEAREST PROXIMITY TO TSTMS
WILL BE ELD...SHV...LFK. FROM 00Z TO 03Z...ADD TXK...MLU...GGG TO
THAT LIST. OTHERWISE...VFR WILL PREVAIL. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 102 75 96 76 / 0 0 0 0 10
MLU 74 99 74 95 74 / 20 0 0 0 0
DEQ 73 106 75 103 71 / 0 0 0 0 0
TXK 75 106 75 101 73 / 0 0 0 0 0
ELD 74 102 73 99 73 / 0 0 0 0 0
TYR 75 103 75 98 74 / 0 0 0 0 0
GGG 75 102 75 98 74 / 0 0 0 0 0
LFK 75 99 73 93 75 / 20 0 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
17/44HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN AUG 3 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES WILL CLIMB TO 102 TO 108 DEGREES THIS AFTERNOON. COMBINED WITH HIGH HUMIDITIES...THESE TEMPERATURES WILL RESULT IN HEAT INDICES OF 105 TO 109 DEGREES. THIS WILL RESULT IN STRESS TO ANYONE INVOLVED IN OUTDOOR ACTIVITIES...AND THOSE CONFINED INDOORS WITHOUT FANS OR AIR CONDITIONERS. IN ADDITION...ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE... MAINLY EAST OF A LUFKIN...TEXAS TO TEXARKANA...ARKANSAS LINE. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL. A FEW THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WARM TEMPERATURES WILL CONTINUE THROUGH MONDAY AND TUESDAY...WITH TRIPLE DIGIT AFTERNOON TEMPERATURES MOST PLACES ONCE AGAIN. AFTERNOON HEAT INDICES OF 105 TO 109 DEGREES CAN BE EXPECTED DURING THE AFTERNOON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 44
The national radar mosaic for the moment the first event began.
9 thunderstorm wind, 1 hail. Local standard time, as filed.
Quarter sized hail in the community of Fairmount, Texas.
Powerlines were downed in the community of Mid Lake, Texas.
Trees were blown down along Tx. 1751 west of Bronson, Texas.
Trees were blown down along Tx. 705 west of Pineland, Texas.
A powerline was downed along County Road 1515.
Trees were blown down near the Zavalla High School.
Several trees were downed west of Nacogdoches.
Numerous powerlines were downed in the northern portion of the county.
Several trees were downed across County Roads in the western portion of the county.
Trees and powerlines were downed in the western portion of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 131928, 131929, 131932, 131931, 131934, 131930, 131936, 131935, 131937, 131938.